Illinois, 2013Hail and Damaging Winds in Illinois, June 23, 2013
June 23, 2013 · NWS LOT · 4 events in 2 counties and zones
During the afternoon of June 23rd, a line of thunderstorms moved west to east across northern Illinois with isolated thunderstorms developing ahead of the line. A few reports of minor wind damage and hail were received during these storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the afternoon of June 23rd, a line of thunderstorms moved west to east across northern Illinois with isolated thunderstorms developing ahead of the line. A few reports of minor wind damage and hail were received during these storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 23, 2:06 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 23, 2:06 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
306 PM CDT SUN JUN 23 2013
.DISCUSSION...
304 PM CDT
SHOWER/THUNDER CHANCES REMAIN THE BIGGEST FORECAST CHALLENGE
FOLLOWED BY TEMPS WHICH MAY BE AFFECTED BY THE CONVECTION. AFTERNOON
WATER VAPOR IMAGERY SHOWS ONE UPPER LEVEL LOW SPINNING OVER THE
CENTRAL APPALACHIANS WHICH IS LOSING DEFINITION AS IS MOVES SLOWLY
NORTHWARD. THE NEXT UPPER LOW IS SPINNING OVER THE SOUTHERN
CANADIAN PRAIRIES WITH A TROUGH AXIS EXTENDING INTO THE DAKOTAS AND
LIFTING NORTHEAST. THE UPPER FLOW IS LESS AMPLIFIED FURTHER SOUTH OF
THE LOW ACROSS THE CENTRAL PLAINS BUT THERE ARE SEVERAL EMBEDDED
WAVES THAT ARE TRANSLATING NORTHEAST AS WELL. THE NEXT UPPER LOW OF
NOTE IS COMING ONSHORE OVER THE WEST COAST AND HELPING TO AMPLIFY A
RIDGE OVER OREGON/WASHINGTON. ENERGY EMANATING FROM THIS TROUGH WILL
BECOME A PLAYER IN OUR WEATHER LATER THIS WEEK. AT THE SURFACE...LOW
PRESSURE IS POSITIONED OVER NORTHWEST MINNESOTA WITH WEAKER LOW
PRESSURE SPREAD ACROSS THE PLAINS. A COOL FRONTAL BOUNDARY IS
STRETCHED FROM THE MN LOW BUT HAS BECOME DIFFICULT TO IDENTIFY
THANKS TO COLD POOLS FROM MORNING CONVECTION.
THROUGH THIS EVENING...TOUGH FORECAST ONCE AGAIN IN TERMS OF
CONVECTIVE POTENTIAL AND EVOLUTION THROUGH THE PERIOD. OUTFLOW
BOUNDARY FROM EARLIER IOWA CONVECTION IS NOW PUSHING INTO THE
WESTERN CWA TRIGGERING THUNDERSTORMS ALONG IT. A BETTER ORGANIZED
COMPLEX OF STORMS HAS DEVELOPED FROM THE EARLIER CONVECTION BUT IS
MOVING SOUTHEAST ACROSS NORTHERN MISSOURI INTO THE AXIS OF MUCH
BETTER INSTABILITY AS WELL AS BETTER MID LEVEL MOISTURE
ADVECTION. ADDITIONAL SCATTERED STORMS HAVE DEVELOPED OVER THE
SOUTHERN CWA LIKELY IN BETTER CONJUNCTION WITH THE WEAKENING UPPER
LOW OVER APPALACHIA. IN THE NEAR TERM...EXPECT THE OUTFLOW TO
CONTINUE EASTWARD ACROSS THE CWA TRIGGERING SCATTERED STORMS THROUGH
LATE AFTERNOON/EARLY EVENING. MESOANALYSIS SHOWS 2000+ J/KG OF MIXED
LAYER CAPE OVER THE AREA SUPPORTING STRONG UPDRAFTS BUT DEEP LAYER
SHEAR IS WEAK SO CORES SHOULD BE PRETTY PULSEY. LARGE HAIL AND
LOCALLY HEAVY DOWNPOURS ARE THE MAIN CONCERN. GUSTY WINDS ARE ALSO
POSSIBLE BUT RECENT AIRCRAFT SOUNDINGS FROM MDW DO NOT SHOW A TON OF
DRY LOW LEVEL AIR AND RAP ANALYSIS OF DCAPE IS LOW AS WELL. WOULD
EXPECT THAT THIS ACTIVITY WOULD WANE WITH SUNSET.
REST OF TONIGHT AND MONDAY...ATTENTION TURNS TO ADDITIONAL
CONVECTIVE POTENTIAL OVERNIGHT. WATER VAPOR SHOWS A WAVE OVER NE
KS/NW MO WHICH APPEARS TO BE TURNING MORE EASTWARD IN THE LAST FEW
SCANS. THIS IS LIKELY HELPING THE COMPLEX TAKING SHAPE OVER MO.
SHORT TERM/HIGH RES GUIDANCE HAS BEEN ALL OVER THE PLACE WITH HOW
CONVECTION EVOLVES THROUGH TONIGHT. THE MOIST SOUTHWESTERLY FLOW
WILL CONTINUE ACROSS THE REGION TONIGHT AND THE EARLIER COLD FRONTAL
BOUNDARY SEEMS TO BE DEVELOPING ONCE AGAIN ACROSS IOWA AS THE FLOW
HAS SETTLED FROM EARLIER CONVECTION. THIS IS SUPPORTIVE OF NEW
DEVELOPMENT TO THE WEST TONIGHT. THE OUTFLOW CURRENTLY WORKING INTO
THE LOCAL AREA EXTENDS INTO WEST-CENTRAL ILLINOIS AND THERE ARE
HINTS THAT THE SOUTHERN EXTENT OF IT AND LIKELY A BOUNDARY SET UP BY
THE CURRENT COMPLEX MAY STALL OUT SOMEWHERE NOT FAR FROM THE
SOUTHWESTERN CWA. IN ADDITION...THE KS/MO WAVE IS EXPECTED TO CROSS
THIS SAME AREA TONIGHT WHICH IS ALSO EXPECTED TO BE IN AN AREA OF
MID LEVEL WARM ADVECTION. THEREFORE IT IS POSSIBLE ROUNDS OF
CONVECTION COULD DEVELOP TO THE SOUTHWEST OF THE AREA AND ROLL
EASTWARD INTO THE SOUTHERN CWA OVERNIGHT. HAVE NOT MADE MUCH CHANGE
TO OVERNIGHT POPS BUT DID INCREASE THEM SOMEWHAT OVER THE FAR SOUTH.
AS FOR MONDAY...GUIDANCE REMAINS IN POOR AGREEMENT WITH TRACK OF
POTENTIAL UPPER WAVES BUT WATER VAPOR DOES SHOW SOME SIGNS OF A WAVE
COMING ACROSS THE FOUR CORNERS THIS AFTERNOON. THIS WOULD COME ACROSS
THE REGION LATER MONDAY BUT IT IS NOT CLEAR IF IT WILL BE MORE
FOCUSED TO THE NORTH OF THE AREA. WILL CONTINUE WITH MID CHANCE POPS
WITH LATER IN THE DAY MORE FAVORED. PROVIDED THE LATER TIMING WORKS
OUT THEN WE WILL HAVE A BETTER CHANCE TO WARM BUT THERE MAY BE
CONVECTIVE DEBRIS AROUND SO WILL HOLD TEMPS INTO THE MID 80S FOR
MOST AREAS.
TUESDAY THROUGH SUNDAY...THE UPPER FLOW BECOMES LESS AMPLIFIED
TUESDAY BUT WILL LIKELY STILL BE LITTERED WITH WAVES TRAVERSING IT.
HOT AND HUMID AIR WILL STILL BE IN PLACE WITH PRECIPITABLE WATER
VALUES HOVERING AROUND 1.75 INCHES. THESE FACTORS PROVIDE CONTINUED
SUPPORT FOR THUNDERSTORM DEVELOPMENT BUT THERE IS NOT MUCH TO KEY IN
ON FOR A COHERENT FORCING MECHANISM GIVEN THE LOW AMPLITUDE PATTERN.
BY WEDNESDAY...THERE IS SOME AGREEMENT ON SURFACE LOW PRESSURE
HAVING DEVELOPED ACROSS THE CANADIAN PRAIRIES WITH A TROUGH
AXIS/FRONT EXTENDING INTO MINNESOTA AND IOWA...WITH A SECONDARY LOW
POSSIBLY DEVELOPING ACROSS MINNESOTA. THE FRONT LOOKS TO CROSS THE
AREA LATER WEDNESDAY BRINGING SHOWER AND STORM CHANCES WITH IT.
UPPER RIDGING WILL BE BUILDING ACROSS THE WESTERN U.S. AND HIGH
PLAINS WITH A WAVE ORIGINATING FROM THE TROUGH OFF THE WEST COAST
OVERTOPPING THE RIDGE ACROSS THE CANADIAN ROCKIES AND DROPPING
SOUTHEASTWARD INTO THE GREAT LAKES WHILE AMPLIFYING LATE IN THE
WEEK. GFS AND ECMWF DIFFER ON HOW QUICKLY THIS OCCURS BUT THE SIGNAL
HAS BEEN CONSISTENT OVERALL. THIS WILL BRING A SHIFT TO
NORTHWESTERLY AT THE SURFACE AND ALOFT LATE IN THE WEEK AND
NOTICEABLY COOLER TEMPERATURES BY SATURDAY OR SO. LOW POPS WILL
CONTINUE WITH THE FLOW CONTINUING TO FAVOR WEAK SHORTWAVE PASSAGES.
HIGH TEMPS WILL LIKELY HOVER AROUND 90 TUESDAY AND WEDNESDAY
ASSUMING CONVECTION OR CONVECTIVE DEBRIS IS NOT AN ISSUE...WHICH
WOULD SIGNIFICANTLY LOWER HIGHS IF IT IS. WITH THE PASSAGE OF THE
SYSTEM LATER WEDNESDAY COOLER MID LEVEL AIR WILL FILTER IN KEEPING
HIGHS BACK IN THE 80S WITH UPPER 70S POSSIBLE FRIDAY AND SATURDAY.
MDB
&&
.HYDROLOGY...
304 PM CDT
GAVE CONSIDERATION TO A FLASH FLOOD WATCH FOR THE WEST AND FAR
SOUTHWEST CWA GIVEN THE RAINFALL OF THE PAST FEW DAYS. GIVEN
FAIRLY LOW CONFIDENCE IN WHERE ORGANIZED CONVECTION WILL SET UP
TONIGHT AND MONDAY WILL HOLD OFF UNTIL AREAS AND TIMING CAN BE
BETTER DEFINED. CURRENT ACTIVITY IS STILL MOVING FAIRLY STEADILY
BUT 1-1.5 INCHES OF RAIN PER HOUR ARE POSSIBLE LOCALLY. WILL PASS
THE CONCERN ABOUT A WATCH TO THE EVENING SHIFT.
MDB
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 18Z...
* SOUTH/SOUTHWEST WINDS EXPECTING THROUGH THIS
AFTERNOON...POSSIBLY BECOMING MORE SOUTHWEST AS OUTFLOW BOUNDARY
APPROACHES FROM THE WEST.
* SLIGHT POSSIBILITY FOR AN ISOLATED SHOWER LATE THIS AFTERNOON.
* POSSIBILITY FOR A CONTINUED ACTIVE PERIOD WITH SEVERAL CHANCES
FOR SHOWERS/THUNDERSTORMS TO MOVE ACROSS THE TERMINALS TONIGHT
THROUGH MONDAY AFTERNOON.
RODRIGUEZ
//DISCUSSION...UPDATED 18Z...
VERY COMPLEX FORECAST PERIOD AS THE POTENTIAL FOR AN ACTIVE
WEATHER PATTERN OVER THE TERMINALS REMAINS. DESPITE AN ABUNDANCE
OF MOISTURE AND INSTABILITY ACROSS THE AREA...THERE IS A LACK OF
ANY CLEAR GOOD FORCING MECHANISMS WITH PRECIP TRENDS LOW AT THIS
TIME WITH MODEL GUIDANCE NOT TOO MUCH OF ANY HELP. ALTHOUGH IN THE
NEAR TERM...CONTINUE TO MONITOR SOME FAIRLY WEAK MID LEVEL
FEATURES AS WELL AS SEVERAL OUTFLOW BOUNDARIES PROPAGATING ACROSS
THE REGION. WITH THESE FEATURES IN PLACE...THERE IS THE
POSSIBILITY FOR SHOWERS OR EVEN AN ISOLATED THUNDERSTORM. ALTHOUGH
DESPITE THE BOUNDARIES/MID LEVEL FEATURES...THE ORIENTATION AND
WEAKNESS OF THEM SHOULD ONLY PROVIDE ISOLATED TO AT BEST WIDELY
SCATTERED DEVELOPMENT THIS AFTERNOON WITH ANYTHING THAT DOES
DEVELOP TO BE ON THE BRIEF SIDE. SO WITH THIS LOW COVERAGE/LOW
CONFIDENCE OF THIS AT THIS TIME...HAVE OPTED TO LEAVE OUT ANY
MENTION OF PRECIP AT THIS TIME. WILL ALSO NEED TO CONTINUE TO
MONITOR THE POTENTIAL FOR UPSTREAM DEVELOPMENT LATER THIS EVENING
TO POSSIBLY SHIFT EAST ACROSS THE TERMINALS LATER TONIGHT...AS
ONCE AGAIN CONFIDENCE REMAINS LOW AT THIS POSSIBILITY. AS WAS
MENTIONED ABOVE...SEVERAL FEATURES COULD MOVE ACROSS THE REGION
ONCE AGAIN ON MONDAY WITH SHOWERS/THUNDERSTORMS ONCE AGAIN
POSSIBLE. WITH CONTINUED LOW CONFIDENCE AT THIS TIME...HAVE ONCE
AGAIN LEFT OUT ANY MENTION OF PRECIP.
RODRIGUEZ
//ORD AND MDW CONFIDENCE...UPDATED 18Z...
* HIGH CONFIDENCE WITH WIND SPEED AND DIRECTION THROUGH THIS
AFTERNOON...WITH LOW MEDIUM CONFIDENCE OF THE MORE SOUTHWEST
DIRECTION WITH THE PASSAGE OF THE BOUNDARY.
* LOW CONFIDENCE OF SHOWERS THIS AFTERNOON.
* LOW CONFIDENCE WITH PRECIP/CONVECTIVE TRENDS THIS PERIOD.
RODRIGUEZ
//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...
MONDAY NIGHT THROUGH FRIDAY...PERIODIC CHANCES OF TSRA.
SATURDAY...MAINLY VFR. CHC OF SHOWERS.
BEACHLER
&&
.MARINE...
326 AM CDT
BROAD RIDGE OF HIGH PRESSURE REMAINS ANCHORED ACROSS THE WESTERN
ATLANTIC OCEAN STRETCHING NORTH THROUGH QUEBEC. A TROUGH OF LOW
PRESSURE OVER THE CENTRAL PLAINS WILL LIFT NORTH INTO
ALBERTA...THEN SLOWLY SLIDE EAST ACROSS CENTRAL ONTARIO MONDAY
WITH A TRAILING FRONTAL BOUNDARY SAGGING SOUTH ACROSS MID LAKE
MONDAY. THIS FRONTAL BOUNDARY WILL THEN STRETCH WEST THROUGH
CENTRAL IOWA...AS ANOTHER AREA OF LOW PRESSURE WILL DEVELOP
ACROSS THE CENTRAL PLAINS AND SLOWLY SLIDE NORTHEAST TOWARDS THE
UPPER MIDWEST WEDNESDAY NIGHT INTO THURSDAY. AT TIMES WINDS WILL
BECOME GUSTY THIS AFTERNOON TO 20-25KT...HOWEVER WITH THE VERY
WARM/MOIST AIR FLOWING OVER THE COOLER LAKE THIS MAY HOLD GUSTS
DOWN ARND 20KT.
THE OTHER CONCERN FOR TODAY/TONIGHT AND THROUGH MONDAY WILL BE ON
FOG. IT DOES APPEAR THAT PATCHY DENSE FOG WILL HOVER OVER THE
LAKE...MAINLY THE NORTHERN HALF AGAIN TODAY THROUGH TONIGHT.
HOWEVER WITH A CONTINUED FEED OF WIND...IT DOES NOT APPEAR
FAVORABLE FOR WIDESPREAD DENSE FOG AT THIS TIME. SO HAVE OPTED TO
KEEP MENTION AS PATCHY DENSE FOG.
WINDS WILL REMAIN SOUTHERLY THROUGH THE NEXT SEVERAL DAYS...UNTIL
A PATTERN CHANGE DEVELOPS LATE IN THE UPCOMING WEEK. THEN WINDS
WILL BEGIN TO SHIFT WEST/NORTHWEST TOWARDS FRIDAY/SATURDAY.
BEACHLER
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...DENSE FOG ADVISORY...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565
UNTIL 7 AM MONDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jun 23, 3:14 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
414 PM CDT SUN JUN 23 2013
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
242115-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
414 PM CDT SUN JUN 23 2013 /514 PM EDT SUN JUN 23 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAIN AND LOCALIZED FLASH FLOODING.
GUSTY WINDS.
ISOLATED QUARTER SIZE HAIL.
AREAS AFFECTED AND TIMING:
A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHERN
ILLINOIS AND NORTHWEST INDIANA THIS EVENING. ADDITIONAL SCATTERED
THUNDERSTORMS WILL DEVELOP OUT AHEAD OF THE LINE AS WELL. THE LINE
IS EXPECTED TO EXIT THE AREA BY MID EVENING. ADDITIONAL SHOWERS
AND THUNDERSTORMS ARE POSSIBLE THROUGH THE OVERNIGHT
HOURS...ESPECIALLY ACROSS NORTH CENTRAL ILLINOIS.
DISCUSSION:
AN OUTFLOW BOUNDARY FROM EARLIER THUNDERSTORMS HAS TRIGGERED A NEW
LINE OF THUNDERSTORMS ACROSS NORTH CENTRAL ILLINOIS WHICH CONTINUE
TO MOVE EASTWARD. THE ATMOSPHERE AHEAD OF THE STORMS IS VERY
UNSTABLE BUT WIND SHEAR IS RATHER WEAK LEADING TO A LIMITED SEVERE
THREAT. CONVERGENCE AHEAD OF THE LINE IS SOMEWHAT WEAK BUT LOW
LEVEL WINDS HAVE TURNED MORE DUE SOUTH SO THE LINE SHOULD MAINTAIN
ITSELF ACROSS MUCH OF THE OUTLOOK AREA THROUGH EARLY EVENING
BEFORE EXITING. OTHER MORE SPOTTY DEVELOPMENT IS OCCURRING OUT
AHEAD OF THE LINE WITH OUTFLOW BOUNDARIES ALSO SUPPORTING SOME
DEVELOPMENT AHEAD OF THE MAIN ACTIVITY. THE STRONGEST CORES WILL
LIKELY PULSE UP AND BACK DOWN OVER A SHORT PERIOD SO ANY
MARGINALLY SEVERE HAIL WILL LIKELY BE ISOLATED. ISOLATED 50-60 MPH
WIND GUSTS ARE ALSO POSSIBLE. IN ADDITION...HEAVY DOWNPOURS MAY
CAUSE LOCALIZED PONDING OF WATER...ESPECIALLY IN URBAN AREAS.
ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS THE AREA OVERNIGHT
WITH NORTH CENTRAL ILLINOIS HAVING THE BEST CHANCE FOR ACTIVITY.
HEAVY RAINFALL IS THE MAIN CONCERN AND MAY LEAD TO FLASH FLOODING
IF STORMS CAN DEVELOP AND REPEATEDLY TRACK OVER THE SAME AREAS.
OVERALL CONFIDENCE IN CONVECTIVE CHANCES OVERNIGHT IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS MONDAY THROUGH
FRIDAY. SOME STORMS COULD REACH SEVERE LEVELS AND PRODUCE FLASH
FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER AND HEAVY
RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE CHICAGO.
&&
LMZ740>745-242115-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
414 PM CDT SUN JUN 23 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY THIS EVENING WITH A CHANCE OF
THUNDERSTORMS THROUGH THE OVERNIGHT. SOME STORMS MAY PRODUCE SMALL
HAIL AND GUSTY WINDS IN EXCESS OF 30 KT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS MONDAY THROUGH
FRIDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-242115-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
414 PM CDT SUN JUN 23 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY ACROSS SOUTHERN LAKE MICHIGAN THIS
EVENING WITH A CHANCE OF THUNDERSTORMS THROUGH THE REST OF THE
NIGHT ACROSS THE ENTIRE LAKE.
AREAS OF DENSE FOG ARE LIKELY MAINLY OVER THE NORTH HALF OF THE
LAKE THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
DENSE FOG IS POSSIBLE...MAINLY OVER THE NORTH HALF OF THE LAKE
MONDAY.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS MONDAY THROUGH
FRIDAY.
&&
MDB
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Local storm report, Jun 23, 2:17 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
317 PM CDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL SSE BOURBONNAIS 41.16N 87.88W
06/23/2013 M0.25 INCH KANKAKEE IL COCORAHS
A BRIEF PERIOD OF PEA SIZE HAIL AND EXTREMELY HEAVY
RAINFALL.
&&
CLocal storm report, Jun 23, 2:39 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
339 PM CDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND GST ROCKFORD AIRPORT 42.20N 89.10W
06/23/2013 M52 MPH WINNEBAGO IL ASOS
MAX GUST
&&
JEESpecial weather statement, Jun 23, 2:42 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
342 PM CDT SUN JUN 23 2013
ILZ008-010-011-019-232145-
DE KALB IL-LA SALLE IL-LEE IL-OGLE IL-
342 PM CDT SUN JUN 23 2013
...SPECIAL WEATHER STATEMENT...
AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCHELLE TO 19 MILES
WEST OF TONICA...MOVING EAST AT 15 MPH.
UP TO PENNY SIZE HAIL...WINDS TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
CITIES AND TOWNS AFFECTED...
ROCHELLE... MENDOTA... PERU...
PAW PAW... LA SALLE... OGLESBY...
SHABBONA... TONICA... EARLVILLE...
OTHER LOCATIONS AFFECTED...
BUFFALO ROCK STATE PARK...ILLINOIS VALLEY COMMUNITY COLLEGE...
MATTHIESSEN STATE PARK...NORTHERN ILLINOIS UNIVERSITY...STARVED ROCK
STATE PARK...TRI-COUNTY FAIRGROUNDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE
STORMS HAVE PASSED.
&&
LAT...LON 4191 8920 4202 8865 4111 8893 4109 8905
4110 8906 4110 8916 4158 8917 4158 8933
TIME...MOT...LOC 2041Z 250DEG 12KT 4181 8913 4112 8940
CMSSpecial weather statement, Jun 23, 2:54 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
354 PM CDT SUN JUN 23 2013
ILZ003>006-008-011-012-232200-
BOONE IL-DE KALB IL-KANE IL-LAKE IL-MCHENRY IL-OGLE IL-WINNEBAGO IL-
354 PM CDT SUN JUN 23 2013
...SPECIAL WEATHER STATEMENT...
AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CAPRON TO
ROCHELLE...MOVING NORTHEAST AT 30 MPH. ADDITIONAL ISOLATED
THUNDERSTORMS ARE POSSIBLE AHEAD OF THIS LINE.
UP TO PENNY SIZE HAIL...WINDS TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
CITIES AND TOWNS AFFECTED...
BELVIDERE... POPLAR GROVE... ROCHELLE...
CAPRON... KIRKLAND... KINGSTON...
HARVARD... GENOA... SYCAMORE...
OTHER LOCATIONS AFFECTED...
BOONE COUNTY FAIRGROUNDS...MCHENRY COUNTY COLLEGE...MCHENRY COUNTY
FAIRGROUNDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE
STORMS HAVE PASSED.
&&
LAT...LON 4206 8829 4191 8907 4250 8884 4250 8820
TIME...MOT...LOC 2053Z 246DEG 26KT 4244 8875 4191 8896
CMS
Local storm report, Jun 23, 2:57 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
357 PM CDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HEAVY RAIN PEOTONE 41.33N 87.80W
06/23/2013 M0.70 INCH WILL IL TRAINED SPOTTER
&&
CLocal storm report, Jun 23, 3:04 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
404 PM CDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HEAVY RAIN PEOTONE 41.33N 87.80W
06/23/2013 M0.67 INCH WILL IL TRAINED SPOTTER
RAIN FELL IN 25 MINUTES.
&&
CThunderstorm Wind, Will
- When
- June 23, 3:15 PM CST
- Where
- Will County, 0.29 mi NNW of New Lenox Gear Arpt to 0.92 mi ENE of New Lenox
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.504, -87.983
Multiple trees were blown down, some up to a foot in diameter.
Thunderstorm Wind, Du Page
- When
- June 23, 4:12 PM CST
- Where
- Du Page County, 1.38 mi S of Naperville
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 41.760, -88.150
Hail, Du Page
- When
- June 23, 4:15 PM CST to 4:17 PM CST
- Where
- Du Page County, 1.38 mi S of Naperville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.760, -88.150
Hail, Du Page
- When
- June 23, 4:15 PM CST to 4:17 PM CST
- Where
- Du Page County, 0.86 mi NW of Woodridge
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.740, -88.040
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Illinois, June 23 to 24, 2013$9.0 million · 1 in hail · 10 events
- Flash Flood and Hail in Vermont, June 23, 2013$350,000 · 60 kt wind · 7 events
- Hail in Kansas, June 23, 2013$300,000 · 1.5 in hail · 2 events
- Flash Flood and Flood in Iowa, June 23 to 24, 2013$240,000 · 52 kt wind · 5 events
- Flash Flooding in New York, June 23, 2013$165,000 · 4 events
- Flooding and Hail in Indiana, June 23, 20131 injured · $34,000 · 61 kt wind · 11 events
- High Wind in Iowa, June 23, 2013$65,000 · 81 kt wind · 2 events
- Hail and Damaging Wind in Ohio, June 23, 2013$50,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Maine, June 23, 20132 injured · 1 in hail · 10 events
- Damaging Wind and Heavy Rain in Illinois, June 23, 2013$26,000 · 52 kt wind · 3 events
- Damaging Winds in New York, June 23, 2013$20,000 · 50 kt wind · 2 events
- Flood and Hail in Ohio, June 23, 2013$6,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459425, 459426, 459427, 459428.